Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 46, NWS Quad Cities, IA

April 10, 2017McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2017, 2:19 PM CDT for McDonough County, Illinois. It was in force for 12 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 2:19 PM CDT (19:19 UTC)
Expired
Apr 10, 2017, 2:31 PM CDT
In force
12 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County McDonough County, IL

The radar

The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 2:22 PM CDTHAIL 0.882 E Bushnell, ILTIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 1:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS53 KDVN 101919
SVRDVN
ILC109-102000-
/O.NEW.KDVN.SV.W.0046.170410T1919Z-170410T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
219 PM CDT MON APR 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern McDonough County in west central Illinois...

* Until 300 PM CDT

* At 218 PM CDT, a severe thunderstorm was located over Bardolph, or
  near Macomb, moving east at 50 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Bushnell, Prairie City, Bardolph, New Philadelphia, Adair, Walnut
  Grove, Pennington Point and Prairie City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
      4040 9045
TIME...MOT...LOC 1918Z 249DEG 44KT 4052 9060 

HAIL...1.00IN
WIND...<50MPH
 
$$

MCCLURE
2 follow-up statements
145 
WWUS53 KDVN 101924
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
224 PM CDT MON APR 10 2017

ILC109-102000-
/O.CON.KDVN.SV.W.0046.000000T0000Z-170410T2000Z/
McDonough IL-
224 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN MCDONOUGH COUNTY...

At 223 PM CDT, a severe thunderstorm was located near Prairie City,
or 16 miles northeast of Macomb, moving east at 45 mph. A second
severe thunderstorm was located near Adair also moving east. 

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Bushnell, Prairie City, Bardolph, New Philadelphia, Adair, Walnut
Grove, Pennington Point and Prairie City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
      4040 9045
TIME...MOT...LOC 1923Z 255DEG 38KT 4057 9041 

HAIL...1.00IN
WIND...<50MPH
 
$$

MCCLURE
213 
WWUS53 KDVN 101931
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
231 PM CDT MON APR 10 2017

ILC109-101941-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-170410T2000Z/
McDonough IL-
231 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONOUGH COUNTY
IS CANCELLED...
        
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Illinois.

LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
      4040 9045
TIME...MOT...LOC 1929Z 249DEG 44KT 4061 9028 

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:34 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 10, 12:34 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1234 PM CDT Mon Apr 10 2017

...18z AVIATION UPDATE...

.UPDATE...
Issued at 721 AM CDT Mon Apr 10 2017

A fairly significant re-work of the forecast has been done.

Convection associated with the first upper level disturbance is
rapidly moving east of the area. Thus mainly dry conditions are in
store for most of the area through mid-morning.

Diurnal heating and the approach of the next upper level
disturbance is expected to initiate new convection late this
morning. Boundaries left over from the overnight convection
combined with differential heating will allow the convection to
grow upscale during the afternoon into a loosely organized mcs
along and east of the Mississippi.

&&

.SYNOPSIS...
Issued at 628 AM CDT Mon Apr 10 2017

09Z surface data had inferred lows in western Wisconsin and near
Kansas City. Between the two lows a weak cold front ran across
central and northeast Iowa. Dew points ahead of the front were in
the 50s. Behind the front, dew points were in the 30s and 40s.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 322 AM CDT Mon Apr 10 2017

Will keep discussion short this morning with active weather
ongoing. The main forecast issues are convective trends/
intensity/coverage in the near term and again this afternoon.

Isolated large hail and strong wind gusts will continue during
the early morning hours. Steep mid level lapse rates and MU CAPE
over 2000 j/kg are supporting strong updrafts with isolated hail
around golfball size. High resolution models indicate the
convection will push east of the area after 7 am. Late this
morning and afternoon, showers and storms are expected to fire
along a cold front in eastern Iowa, then progress eastward through
early evening. Steep mid level lapse rates and sufficient
cape/shear point to more isolated large hail, especially along and
east of the Mississippi River. Bufr forecast soundings also
indicate steep low level lapse rates for a localized strong wind
threat. Any lingering storms will end along the U.S. Highway 20
corridor by late evening.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 322 AM CDT Mon Apr 10 2017

The long term period will feature some periods of active weather
with mainly above normal high temperatures in the 60s to low 70s.
The first window for showers and storms will be Wednesday night
into Thursday. Additional rounds of showers and thunderstorms are
forecast for Friday into Saturday, and possibly again on Sunday.
No significant hydro issues are expected for the rain through
Thursday, but there is some potential for widespread heavy rain
late this week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1229 PM CDT Mon Apr 10 2017

Scattered showers and storms are expected mostly near to east of
the Mississippi River the rest of this afternoon ahead of an
approaching cold front. Additional showers and isolated storms
are then also possible mid afternoon until sunset over northeast
IA ahead of an upper level disturbance. Have either tempo or vcsh
mention across the terminals to cover this. Conditions will be
vfr to mvfr this afternoon with local ifr in the storms, but
expect to see more widespread mvfr cigs settle in tonight in the
wake of the cold front on northwest winds.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...RP Kinney
LONG TERM...RP Kinney
AVIATION...McClure
Hazardous weather outlook, Apr 10, 6:36 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
636 AM CDT Mon Apr 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111145-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
636 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will develop late this morning and
afternoon in eastern Iowa, then spread eastward through early
evening. Isolated large hail and wind gusts to 60 mph are possible
with the most intense storms. Areas along and east of the
Mississippi River are favored for isolated severe storms.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered thunderstorms are possible Wednesday night into
Thursday, and again Friday through Saturday. It is too early to
determine the potential for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early this
evening, mainly along and east of the Mississippi River.

RP Kinney

In the hours before

Special weather statement, Apr 10, 11:55 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1155 AM CDT MON APR 10 2017

ILC011-155-101715-
Putnam-Bureau-
1155 AM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHEASTERN BUREAU
COUNTIES UNTIL 1215 PM CDT...

At 1154 AM CDT, a strong thunderstorm was located near Hennepin,
moving northeast at 50 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, Bureau
Junction, McNabb, Mark, Seatonville, Standard, Spring Valley Airport,
Ottville and Florid.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 69 and 73.
 Interstate 180 between mile markers 1 and 5.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4112 8932 4114 8933 4115 8933 4115 8934
      4128 8943 4141 8917 4140 8916 4117 8916
TIME...MOT...LOC 1654Z 241DEG 45KT 4124 8929

SPECK
Special weather statement, Apr 10, 12:20 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1220 PM CDT MON APR 10 2017

IAC031-045-101745-
Cedar-Clinton-
1220 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND
SOUTHWESTERN CLINTON COUNTIES UNTIL 1245 PM CDT...

At 1220 PM CDT, a strong thunderstorm was located over Bennett, or
near Tipton, moving northeast at 45 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Lowden, Wheatland, Grand Mound, Calamus, Bennett, Toronto, Bennett
Park, Sherman Park, Walnut Grove Park and Big Rock.

LAT...LON 4183 9065 4177 9080 4177 9090 4173 9090
      4167 9106 4171 9112 4194 9088
TIME...MOT...LOC 1720Z 231DEG 38KT 4173 9102

MCCLURE
Special weather statement, Apr 10, 12:21 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT MON APR 10 2017

IAC031-139-101730-
Cedar-Muscatine-
1221 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND NORTH
CENTRAL MUSCATINE COUNTIES UNTIL 1230 PM CDT...

At 1221 PM CDT, a strong thunderstorm was located near Wilton, or 9
miles west of Durant, moving northeast at 45 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Wilton, Atalissa and Moscow.

This includes Interstate 80 in Iowa between mile markers 266 and 274.

LAT...LON 4153 9115 4158 9122 4169 9110 4165 9093
TIME...MOT...LOC 1721Z 225DEG 37KT 4161 9110

MCCLURE
Special weather statement, Apr 10, 1:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
101 PM CDT MON APR 10 2017

ILC155-101815-
Putnam-
101 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM COUNTY UNTIL
115 PM CDT...

At 101 PM CDT, a strong thunderstorm was located over Granville, or
near Hennepin, moving northeast at 50 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Hennepin, Granville, Mark, Standard and Florid.

LAT...LON 4119 8925 4125 8935 4132 8924 4131 8923
      4131 8916 4123 8916
TIME...MOT...LOC 1801Z 235DEG 44KT 4125 8928

MCCLURE
Special weather statement, Apr 10, 1:54 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
154 PM CDT Mon Apr 10 2017

ILZ001-002-007-009-016>018-026-035-102100-
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Warren-McDonough-
Including the cities of Galena, Freeport, Mount Carroll,
Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb
154 PM CDT Mon Apr 10 2017

...A few strong to possibly severe thunderstorms this afternoon...

Scattered thunderstorms will continue to develop through 4 pm
across northwest and west central Illinois. The storms will
be capable of producing hail, brief heavy rain and frequent
lightning. A few of the storms could strengthen and become severe
with the main threats being large hail and damaging winds. A
severe thunderstorm watch has been issued for much of the area
until 10 pm cdt. Be sure to stay tuned to NOAA Weather Radio or
your local media for the latest updates and possible warnings.
Special weather statement, Apr 10, 1:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
159 PM CDT MON APR 10 2017

ILC109-101930-
McDonough-
159 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT MCDONOUGH COUNTY UNTIL 230 PM
CDT...

At 157 PM CDT, a strong thunderstorm was located near Colchester, or
near Macomb, moving east at 40 mph. A second storm was located near
Fandon also moving east.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Macomb, Bushnell, Colchester, Industry, Good Hope, Bardolph,
Tennessee, Sciota, Western Illinois University, Adair, Fandon, New
Philadelphia, Walnut Grove, Pennington Point, Macomb Municipal
Airport, Scottsburg, Spring Lake, McDonough County 4-H Grounds and
Argyle Lake State Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4028 9084 4052 9090 4063 9059 4063 9048
      4041 9045 4038 9045 4028 9075
TIME...MOT...LOC 1857Z 248DEG 34KT 4050 9079

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:44 AM CDTSpecial Weather StatementDVNMercer, Rock Island61 min
Apr 10, 2:45 AM CDTSpecial Weather StatementDVNStephenson30 min
Apr 10, 3:11 AM CDTSevere Thunderstorm WarningDVNJo Daviess34 min
Apr 10, 3:30 AM CDTSpecial Weather StatementDVNStephenson45 min
Apr 10, 3:37 AM CDTSpecial Weather StatementDVNBureau23 min
Apr 10, 3:56 AM CDTSpecial Weather StatementDVNMercer34 min
Apr 10, 4:17 AM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren43 min
Apr 10, 4:44 AM CDTSevere Thunderstorm WarningDVNBureau, Putnam12 min
Apr 10, 5:06 AM CDTSpecial Weather StatementDVNPutnam24 min
Apr 10, 10:56 AM CDTSpecial Weather StatementDVNWarren19 min
Apr 10, 11:55 AM CDTSpecial Weather StatementDVNPutnam20 min
Apr 10, 1:01 PM CDTSpecial Weather StatementDVNPutnam14 min
Apr 10, 1:59 PM CDTSpecial Weather StatementDVNMcDonough31 min
Apr 10, 4:37 PM CDTSpecial Weather StatementDVNPutnam38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.